I think it would be safe to slowly adjust the time you take it, like you said, an hour at a time. I take my beta blocker at night and it helps me sleep. I think you will bypass most of the side effects that way. Good luck with this.
Great ! Thanks so much for your help
Unless you're taking the time release version of Metoprolol Succinate, ie. Toprol XL, you are not taking it correctly. Metoprolol has a relatively short half life of 3 to 7 hours. In other words, when you take it, its medicinal benefit begins to lessen rather quickly. By taking it only once a day, you get a spike followed by a rapid lessening of its effect. People taking Metoprolol Tartrate usually take if twice a day to maintain a relatively stable level of the drug in their system.
Another thing I wanted to point out is your dosage is extremely low. Body mass could play a factor on your dose. By contrast, I'm on75mg a day and have been as high as 200mg. At 75mg., I feel nothing at all.
I take mine at "5 and 5". On occasion i've take the pm dose as late as 10pm when turning in, and suffer no ill effects. If you want to modify the time that you take it, you can move a couple of hours per day to get it on the time that you desire. But talk to your cardiologist about the single dose per day. It not providing you with a uniform level in your body.
Now, it's very possible that people are effected differently by Metopoprolol, but if you're feeling fatigued, and dizzy on 12mg, consider the possibility that you're having an adverse reaction to it, or perhaps it's being caused by something else.
Thanks for the advice... But I am taking the dosage as given by my cardiologist. It was originally twice a day. My cardiologist was hesitant to put me on the med to begin with because I have no issues other than slightly elevated hr. but since it has been going on for years and he didn't want it to cause a long term effect, he put me on metoprolol to regulate it. Thats why mh dosage is so low... i was having worse fatigue when i took it twice a day and so he advised me to cut it to once a day. I've been monitoring my heartrate and blood pressure both very closely both before and after taking and keeping a log to turn in to him and it consistly stays normal even with taking it once a day so I don't think the dosage is my issue. I have been told by two other doctors that metoprolol is very known for causing fatigue and dizziness.
Just a thought -- you might want to ask your doctor about Atenolol. I switched to it from Toprol because my new ep said it does not pass the blood-brain barrier and would result in less dizziness. I do much better on Atenolol with a lower dose.